Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 27, 2020, 2:29 PM MST for 10 counties in New Mexico. It took effect at Jan 27, 2020, 4:00 PM MST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2020, 2:29 PM MST (21:29 UTC)
- In effect from
- Jan 27, 2020, 4:00 PM MST
- Expired
- Jan 28, 2020, 2:00 PM MST
- In force
- 22 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Curry County, NM, Lincoln County, NM, McKinley County, NM, Roosevelt County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 69 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1802 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326 WWUS75 KABQ 272129 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 229 PM MST Mon Jan 27 2020 NMZ206>208-226-239-280700- /O.NEW.KABQ.WI.Y.0006.200127T2300Z-200128T0700Z/ West Central Mountains-West Central Highlands-Southwest Mountains- South Central Mountains-Eastern Lincoln County- 229 PM MST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Northwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...West Central Mountains, West Central Highlands, Southwest Mountains, South Central Mountains and Eastern Lincoln County. * WHEN...Until midnight MST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ235-236-280700- /O.NEW.KABQ.WI.Y.0006.200128T0700Z-200128T2100Z/ Curry County-Roosevelt County- 229 PM MST Mon Jan 27 2020 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MST TUESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...From midnight tonight to 2 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
749 WWUS75 KABQ 280540 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1040 PM MST Mon Jan 27 2020 NMZ206>208-226-239-280645- /O.CAN.KABQ.WI.Y.0006.000000T0000Z-200128T0700Z/ West Central Mountains-West Central Highlands-Southwest Mountains- South Central Mountains-Eastern Lincoln County- 1040 PM MST Mon Jan 27 2020 ...WIND ADVISORY IS CANCELLED... Northwest wind gusts have diminished well below 45 mph therefore the Wind Advisory has been cancelled. $$ NMZ235-236-281100- /O.CON.KABQ.WI.Y.0006.200128T0700Z-200128T2100Z/ Curry County-Roosevelt County- 1040 PM MST Mon Jan 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST TUESDAY... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...From midnight tonight to 2 PM MST Tuesday. * IMPACTS...Gusty winds could blow around unsecured and light weight objects. Stross cross winds will impact east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
696 WWUS75 KABQ 280920 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 220 AM MST Tue Jan 28 2020 NMZ235-236-282100- /O.CON.KABQ.WI.Y.0006.000000T0000Z-200128T2100Z/ Curry County-Roosevelt County- 220 AM MST Tue Jan 28 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...Curry County and Roosevelt County. * WHEN...Through 2 PM MST Today. * IMPACTS...Gusty winds could blow around unsecured and light weight objects. Strong cross winds will impact east to west oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
042 WWUS75 KABQ 282034 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 134 PM MST Tue Jan 28 2020 NMZ235-236-282145- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-200128T2100Z/ Curry County-Roosevelt County- 134 PM MST Tue Jan 28 2020 ...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON... Northerly wind gusts have diminished below advisory levels, therefore, the Wind Advisory will be allowed to expire. However, some breezy conditions will be possible through sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 27, 10:40 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Jan 27, 10:40 AM MST, 3 hours 49 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1040 AM MST Mon Jan 27 2020 .AVIATION... 18Z TAF CYCLE A storm system and associated cold front will continue to move eastward across northern NM through the evening, bringing MVFR to IFR conditions, mountain obscurations, and rain and snow showers. Western and central NM will be the focus for rain and high elevation snow through around 00Z, and then a backdoor cold front moving through the eastern plains tonight will shift the focus for precipitation to the northeast. The other concern through the TAF period will be strengthening northwest to northerly winds. Highest gusts of 30 to 45 knots will be felt along the Continental Divide as well as the south central mountains through the evening and then across the eastern plains overnight. An Airport Weather Warning will likely be issued for KABQ this afternoon. Conditions will improve to VFR by morning after the system exits. 15 && .PREV DISCUSSION...332 AM MST Mon Jan 27 2020... .SYNOPSIS... A mix of windy and wintry weather enters the area today into tonight. Relatively light snow accumulations are expected, with up to 4 to 6 inches atop the Sangre de Cristo Mountains down to Raton Pass by tomorrow morning. Strong gusts of 45 mph will reach down to much of western and central New Mexico this afternoon while a backdoor front will also bring strong gusts to the far eastern plains this evening and through tonight. Calmer weather returns Tuesday into early Wednesday with a small rebound in temperatures. The next winter storm system arrives late Wednesday and lasts through Thursday. Considerable uncertainty remains regarding precipitation extent and amounts for this second storm system at this time. However, count on a drop in temperatures for the northwest half of the state Wednesday and through the eastern half of the state Thursday. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH TUESDAY)... An upper level trough and Pacific cold front will cross from the west northwest with rain and snow showers mainly along and west of the central mountain chain today. There may also be a few thunderstorms in the mix from west central to south central areas this afternoon. The trough will try to form a closed low as it gets east of the southern Rockies this evening. Wrap around moisture and a back door cold front will spread rain and snow southward across the eastern plains tonight, then precip will taper off pretty quickly on Tuesday morning. Precip amounts will generally be light, but the mountains should pick up a few inches of snow, especially north of I-40. The high peaks of the Sangre de Cristos should fare best with locally up to 6 inches of snow, and nearly 4 inches possible on Raton Pass. Aside from the wintry mix of precipitation, northwest winds will gust from 30 to 45 mph today, except across the northeast where winds will be lighter. Wind speeds will strengthen this evening as a speed maximum in the jet stream enters the back side of the exiting trough. The 700 mb flow is forecast to reach up to 55 kt for a time this evening from west central to south central areas. This could translate to 50 mph gusts at lower elevations, so this area is being monitored for a potential Wind Advisory for the evening hours until perhaps 3 AM or so. Another area of concern for wind will be the eastern plains tonight, where/when a back door cold front will barrel southward with the potential for north wind gusts up to 50 mph along the TX border. The weather will dry out Tuesday, and winds will weaken, but it will be cool with highs near normal to as much as 5 degrees below normal. LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... Considerable uncertainty remains for the late Wed/Thu system, however enough certainty does exist Wednesday to say highs (relative to Tuesday) across the northwest half of the state will fall with the approaching system entering the area and highs will increase through eastern NM as warmer southeasterly winds advect warmer air into that part of the state. After that, take your pick because each of the the three deterministic runs of the NAM12, GFS, and ECMWF handle the dynamic evolution of this midweek winter storm quite differently. The NAM12 seems to have a slight negative tilt to the jet max swooning down the Great Basin Wed with two vort maxes entangling as the trough closes off over AZ. This sets off an active deformation zone with showers moving up the southern half of the state Thu with the low slowly moving over the Chihuahuan Desert. Mind you, this is the end of the NAM12's run and will have a tough time that far out given its smaller domain. The GFS seems to phase the two vort maxes together with a more progressive system and also looks to suck more moisture from the east into NM. This sets the stage for a more a potential convective band setting up over the eastern plains Thu. Meanwhile the ECMWF does none of these and for the most part quietly moves the closed low into the Big Bend region with seemingly light precipitation favoring the western and northern high terrain early Thu. Suffice to say, stuck with the NBM blend for PoPs during this time and will continue to have to wait and see how these models converge on less diverse solutions in the coming days. The extended continues to at least show calmer and warmer weather heading into next weekend with ridging attempting to build in from the Pacific. 44/24 && .FIRE WEATHER... High temperatures will trend downward today, then remain near and below normal through the end of the work week as a couple of upper level troughs cross from the northwest. There will be a mix of rain and snow today and tonight, then again Wednesday through Thursday. There may also be some isolated thunderstorms in the mix from west central to south central areas today. Precipitation accumulation looks modest but fairly widespread with the best chance for wetting precipitation in the mountains and across parts of the east with both storm systems. Northwest wind gusts will generally reach 30 to 45 mph across all but the northeast today, then speeds will strengthen tonight with gusts up to 55 mph from west central to south central areas. Also tonight, a back door cold front will barrel southward through the eastern plains with gusts up to 50 mph possible near the TX border. Gusts up to 40 mph will linger across far eastern NM into Tuesday. Warmer and drier weather will return Friday through the weekend as a ridge of high pressure builds over the southwest US. Ventilation will improve with the gusty winds today, but vent rates will remain poor over northeast areas where winds won't be as strong. Areas of poor ventilation are expected Tuesday and Wednesday, then poor ventilation will become widespread Thursday through the weekend. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jan 27, 3:36 AM MST, 10 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 336 AM MST Mon Jan 27 2020 NMZ201>241-281200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 336 AM MST Mon Jan 27 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Light to moderate snowfall is expected across the western half of the state today, spreading to the eastern plains generally north of I-40 tonight. A light dusting at lower elevations with several inches up to 4 to 6 inches atop the peaks of the Sangre de Cristo Mountains and at Raton Pass. Slick roads and difficult travel conditions will be likely through mountain passes and at Raton Pass this afternoon into the evening. Meanwhile strong northwest winds of 25 to 35 mph with gusts upwards of 50 mph will reach the terrain along the continental divide this afternoon. Strong north winds of 20 to 30 mph with gusts upwards of 45 mph are then expected to reach portions of far eastern NM near the TX border tonight. Strong crosswinds will be a concern for any high profile vehicles through these areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A second, potentially more potent winter storm system is expected to arrive late Wednesday and last through Thursday. There remains considerable uncertainty regarding storm track and precipitation amounts with this storm system. However temperatures are expected to drop with the potential for at the least new snow over the western and northern high terrain. Stay tuned as the forecast evolves for this mid-week storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 24
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.